A nurse has been put on a ventilator since she suffered a severe allergic reaction post-coronavirus vaccination in Vietnam on Monday, according to the Ministry of Health.
Da Nang recorded anaphylaxis in a medical worker who was injected with an AstraZeneca shot on Monday, the health ministry said in a report the same day, quoting Ngo Thi Kim Yen, director of the municipal Department of Health.
“Anaphylaxis is a severe, life-threatening allergic reaction that occurs rarely after vaccination,” the U.S. Centers for Disease Control and Prevention said on its website.
The medical worker is a 31-year-old nurse in the intensive care unit of Da Nang Hospital.
She had no history of allergies and was carefully screened before her injection.
She had temporary partial hearing loss and difficulty breathing post-vaccination so she was immediately treated in the unit as per protocols for vaccine-related complications.
The nurse is under sedation and on a ventilator, with stable blood circulation induced by medications.
This is one of the two cases suffering severe allergic reactions after coronavirus vaccination in Vietnam.
On May 7, a medical worker in the Mekong Delta province of An Giang died of anaphylaxis after she was inoculated with AstraZeneca vaccine.
Vietnam has administered 892,454 out of 917,600 available COVID-19 vaccine shots as of Tuesday morning, according to the health ministry.
Those inoculated were medical staff and other frontline workers.
Thirty percent showed allergic reactions, most of which were injection site pain, fever, headache, vomiting, dizziness, and hypotension.
Vietnam has documented 3,489 COVID-19 cases as of Tuesday morning, with 2,618 recoveries and 35 deaths, according to the Ministry of Health.
The country has recorded 486 local COVID-19 infections since April 27, after having spent about a month recording no community transmission.